Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 10, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Feb 10, 2022, 9:21 PM MST for 32 counties in North Dakota. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2022, 9:21 PM MST (04:21 UTC)
- Expired
- Feb 11, 2022, 11:00 AM MST
- In force
- 14 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354 WWUS73 KBIS 110421 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1021 PM CST Thu Feb 10 2022 NDZ001>005-009>013-021>023-111000- /O.NEW.KBIS.WI.Y.0010.220211T0421Z-220211T1000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells- Including the cities of Parshall, Fessenden, Wilton, Glenburn, Dunseith, Sherwood, Minot, Mcclusky, New Town, Columbus, Shell Valley, Underwood, St. John, Portal, Lignite, Harvey, Rugby, Rolette, Drake, Towner, Velva, Mohall, Garrison, Washburn, Bowbells, Goodrich, Rolla, Crosby, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 1021 PM CST Thu Feb 10 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST FRIDAY... * WHAT...Northwest winds around 35 mph with gusts up to 50 mph. * WHERE...Much of northwest and north central North Dakota. * WHEN...Until 4 AM CST Friday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ017>020-025-031>037-040>048-050-051-111230- /O.NEW.KBIS.WI.Y.0010.220211T0700Z-220211T1500Z/ McKenzie-Dunn-Mercer-Oliver-Foster-Golden Valley-Billings-Stark- Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman- Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Hettinger, Bismarck, Carrington, Lamoure, Linton, Carson, Tappen, Dickinson, Jamestown, Mandan, Marmarth, New Leipzig, Watford City, Solen, Hazen, New England, Wishek, Beulah, Beach, Napoleon, Ashley, Center, Bowman, Edgeley, Medora, Ellendale, Killdeer, Elgin, Fort Yates, Halliday, Gackle, Steele, Oakes, Kulm, Mott, Strasburg, and Selfridge 1021 PM CST Thu Feb 10 2022 /921 PM MST Thu Feb 10 2022/ ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST/8 AM MST/ FRIDAY... * WHAT...Northwest winds around 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, south central, southeast, and southwest North Dakota. * WHEN...Until 9 AM CST/8 AM MST/ Friday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
5 follow-up statements
820 WWUS73 KBIS 110944 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 344 AM CST Fri Feb 11 2022 NDZ001>005-009>013-021>023-111045- /O.EXP.KBIS.WI.Y.0010.000000T0000Z-220211T1000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells- Including the cities of Parshall, Fessenden, Wilton, Glenburn, Dunseith, Sherwood, Minot, Mcclusky, New Town, Columbus, Shell Valley, Underwood, St. John, Portal, Lignite, Harvey, Rugby, Rolette, Drake, Towner, Velva, Mohall, Garrison, Washburn, Bowbells, Goodrich, Rolla, Crosby, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 344 AM CST Fri Feb 11 2022 ...WIND ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING... Winds will continue to slowly taper off this morning. $$ NDZ017>020-025-031>037-040>048-050-051-111500- /O.CON.KBIS.WI.Y.0010.000000T0000Z-220211T1500Z/ McKenzie-Dunn-Mercer-Oliver-Foster-Golden Valley-Billings-Stark- Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman- Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Hettinger, Bismarck, Carrington, Lamoure, Linton, Carson, Tappen, Dickinson, Jamestown, Mandan, Marmarth, New Leipzig, Watford City, Solen, Hazen, New England, Wishek, Beulah, Beach, Napoleon, Ashley, Center, Bowman, Edgeley, Medora, Ellendale, Killdeer, Elgin, Fort Yates, Halliday, Gackle, Steele, Oakes, Kulm, Mott, Strasburg, and Selfridge 344 AM CST Fri Feb 11 2022 /244 AM MST Fri Feb 11 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST/8 AM MST/ THIS MORNING... * WHAT...North to northwest winds around 35 mph with gusts up to 50 mph expected. * WHERE...Southwest, south central, and southeastern portions of North Dakota. * WHEN...Until 9 AM CST/8 AM MST/ this morning. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Heinert
537 WWUS73 KBIS 111150 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 550 AM CST Fri Feb 11 2022 NDZ017>020-025-031>036-111300- /O.CAN.KBIS.WI.Y.0010.000000T0000Z-220211T1500Z/ McKenzie-Dunn-Mercer-Oliver-Foster-Golden Valley-Billings-Stark- Morton-Burleigh-Kidder- Including the cities of Watford City, Halliday, Center, Bismarck, Hazen, Dickinson, Steele, Killdeer, Medora, Beulah, Tappen, Carrington, Mandan, and Beach 550 AM CST Fri Feb 11 2022 /450 AM MST Fri Feb 11 2022/ ...WIND ADVISORY IS CANCELLED... Gusty northwest winds will continue to slowly diminish this morning. $$ NDZ037-040>048-050-051-111500- /O.CON.KBIS.WI.Y.0010.000000T0000Z-220211T1500Z/ Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Hettinger, Lamoure, Linton, Carson, Jamestown, Marmarth, New Leipzig, Solen, New England, Wishek, Napoleon, Ashley, Bowman, Kulm, Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Oakes, Mott, Strasburg, and Selfridge 550 AM CST Fri Feb 11 2022 /450 AM MST Fri Feb 11 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST/8 AM MST/ THIS MORNING... * WHAT...North to northwest winds around 35 mph with gusts up to 45 mph expected. * WHERE...Far southwest and far south central North Dakota, including much of the James River Valley. * WHEN...Until 9 AM CST/8 AM MST/ this morning. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Heinert
375 WWUS73 KBIS 111441 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 841 AM CST Fri Feb 11 2022 NDZ037-040>048-050-051-111800- /O.EXT.KBIS.WI.Y.0010.000000T0000Z-220211T1800Z/ Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Hettinger, Lamoure, Linton, Carson, Jamestown, Marmarth, New Leipzig, Solen, New England, Wishek, Napoleon, Ashley, Bowman, Kulm, Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Oakes, Mott, Strasburg, and Selfridge 841 AM CST Fri Feb 11 2022 /741 AM MST Fri Feb 11 2022/ ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST/11 AM MST/ TODAY... * WHAT...North to northwest winds around 35 mph with gusts up to 45 mph expected. * WHERE...Far southwest and far south central North Dakota, including much of the James River Valley. * WHEN...Until Noon CST/11 AM MST/ today. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
553 WWUS73 KBIS 111503 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 803 AM MST Fri Feb 11 2022 NDZ040>045-111615- /O.CAN.KBIS.WI.Y.0010.000000T0000Z-220211T1800Z/ Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Elgin, Fort Yates, Solen, Bowman, Hettinger, New England, Carson, Mott, Selfridge, Marmarth, and New Leipzig 803 AM MST Fri Feb 11 2022 /903 AM CST Fri Feb 11 2022/ ...WIND ADVISORY IS CANCELLED... Winds will continue to diminish through the morning hours. $$ NDZ037-046>048-050-051-111800- /O.CON.KBIS.WI.Y.0010.000000T0000Z-220211T1800Z/ Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Edgeley, Gackle, Lamoure, Wishek, Linton, Ashley, Oakes, Strasburg, Kulm, Jamestown, Ellendale, and Napoleon 903 AM CST Fri Feb 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North to northwest winds around 35 mph with gusts up to 45 mph expected. * WHERE...Parts of far south central and southeast North Dakota. * WHEN...Until Noon CST today. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
786 WWUS73 KBIS 111803 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1203 PM CST Fri Feb 11 2022 NDZ037-046>048-050-051-111915- /O.EXP.KBIS.WI.Y.0010.000000T0000Z-220211T1800Z/ Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Edgeley, Gackle, Lamoure, Wishek, Linton, Ashley, Oakes, Strasburg, Kulm, Jamestown, Ellendale, and Napoleon 1203 PM CST Fri Feb 11 2022 ...WIND ADVISORY HAS EXPIRED... Winds will continue to diminish through the afternoon. However, as cold temperatures remain, a wind chill advisory has been issued for much of central North Dakota east of the Highway 83 corridor through Saturday morning. $$ Hamilton
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 10, 8:09 PM MST, 1 hour 12 minutes earlier.
Area forecast discussion, Feb 10, 8:09 PM MST, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 909 PM CST Thu Feb 10 2022 .UPDATE... Issued at 907 PM CST Thu Feb 10 2022 Surface analysis shows the cold front is near the international border. Winds have slightly increased along and ahead of the front, with peak gusts currently around 40 to 45 mph. A large batch of snow showers is poised to move down from southwest Manitoba over the next couple hours. On its current trajectory, the heaviest snow showers look to remain along and east of Highway 83. UPDATE Issued at 704 PM CST Thu Feb 10 2022 We elected to allow the Wind Advisory to expire across all of western and central North Dakota. Occasional gusts to around 45 mph will remain possible through the night, particularly with the upcoming frontal passage. But at this time, all signs point to wind gusts that high not being widespread, nor long-lasting in duration. UPDATE Issued at 557 PM CST Thu Feb 10 2022 Overall, the forecast is trending as expected. The main consideration for this evening will be whether portions of the Wind Advisory need to be extended, and for how long. The cold front and its associated pressure rises have yet to move through. But upstream observations in Canada are only showing peak gusts around 30 kts, and the low level jet max is forecast to remain displaced to the south. && .SHORT TERM...(This afternoon through Friday night) Issued at 223 PM CST Thu Feb 10 2022 As a Clipper continues to skirt the state to the north of the International Border, winds will continue to increase and shift to out of the northwest behind an eastward propagating surface trough. Thus far, winds have been a bit stubborn to ramp up but we are finally seeing some widespread 40+ mph gusts across the west. We've seen the strongest gusts (50+ mph) over the southwest which makes sense as the latest SPC mesoanalysis shows its really our only area with steep low level lapse rates. Elsewhere, cloud cover may be keeping stronger gusts from mixing down for now. Still, the Wind Advisory looks to be in good shape and more widespread gusts up to 55 mph are likely into the late afternoon and early evening. A cold front approaches from Canada this evening and crosses the state from north to south overnight. Winds are expected to remain breezy to windy overnight and through the day on Friday as stronger pressure rises filter in. More wind headlines could be needed for tonight and/or tomorrow but some uncertainty remains about how much momentum can mix down overnight when the strongest pressure rises move through. Along and behind the cold front, expect light precipitation to develop, possibly as a mix of rain and snow at first, transitioning to all snow by Friday morning. Precipitation amounts will be light, generally only a couple hundredths of liquid at most (maybe a trace to half inch of snow). With the windy conditions, visibility will be reduced under any areas of falling snow, but blowing and drifting snow shouldn't be too much of a concern as the snowpack has a thick crust on top. Chances of snow and winds will both diminish through the afternoon on Friday. Friday's highs will be much cooler with lows ranging from around zero across the Turtle Mountains, to the upper 20s southwest. Coupled with the gusty winds, a few of our eastern counties could see Wind Chill Advisory criteria through the day and into the night on Friday. We will evaluate/sort out that potential along with any further wind headlines after the current Advisory expires. The east to west temperature gradient becomes even more apparent Friday night as lows dip down close to 15 below zero over the eastern Turtle Mountains, but only to around 15 above across the southwest. .LONG TERM...(Saturday through Thursday) Issued at 223 PM CST Thu Feb 10 2022 Temperatures start to recover fairly quickly on Saturday as a warm front starts to move from the west into the central. Highs will range from around 5 above northeast to the mid 30s southwest. By Sunday we are back to widespread 30s and 40s for highs. A couple of waves embedded within northwest flow aloft could bring some slight chances of precipitation (mainly to the north and east) Saturday and Sunday, but most will see dry weather through the long term. By the middle of next week, confidence continues to grow that an upper low will cut off across the southwest CONUS, leaving us in a weak split flow regime aloft. This is a very low predictability pattern, but one that does not typically lead to widespread precipitation or wild temperature swings. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 907 PM CST Thu Feb 10 2022 A cold front moving down from Canada will bring a chance of snow showers and a period of MVFR ceilings to all terminals later tonight into Friday morning. If a heavier snow shower moves over a terminal, a brief period of visibility restrictions as low as IFR could occur. Otherwise, VFR conditions are likely. Strong northwest winds will continue through the night, gradually diminishing Friday afternoon. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Hollan SHORT TERM...ZH LONG TERM...ZH AVIATION...Hollan
Hazardous weather outlook, Feb 10, 8:11 PM MST, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 911 PM CST Thu Feb 10 2022 NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-120315- Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- 911 PM CST Thu Feb 10 2022 This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight Gusty northwest winds will continue through the night, with occasional gusts to around 45 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty northwest winds will continue through Friday afternoon. Wind chills as low as 30 below zero are possible Friday morning through Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>003-009>011-017>021-031>035-040>046-120315- Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Burleigh- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- 911 PM CST Thu Feb 10 2022 /811 PM MST Thu Feb 10 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight Gusty northwest winds will continue through the night, with occasional gusts to around 45 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty northwest winds will continue through Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hollan
In the hours before
Local storm report, Feb 10, 4:46 PM MST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
546 PM CST THU FEB 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM NON-TSTM WND GST 1 NNW HETTINGER 46.02N 102.65W
02/10/2022 M63 MPH ADAMS ND ASOS
ASOS STATION KHEI HETTINGER AIRPORT.
0214 PM NON-TSTM WND GST 2 NE MINOT 48.25N 101.27W
02/10/2022 M60 MPH WARD ND ASOS
ASOS STATION KMOT MINOT AIRPORT.
0255 PM NON-TSTM WND GST 1 ESE LARK 46.44N 101.37W
02/10/2022 M59 MPH GRANT ND MESONET
MESONET STATION 321365 1 ESE LARK (NDAWN).
&&
JTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:32 AM MST | Wind Chill Advisory | BIS | Bottineau, Dickey, Foster, Kidder, LaMoure, Logan and 7 more | 27 hr |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.